Well-posedness and H(div)-conforming finite element approximation of a linearised model for inviscid incompressible flow

Barrenechea, Gabriel and Burman, Erik and Guzman, Johnny (2020) Well-posedness and H(div)-conforming finite element approximation of a linearised model for inviscid incompressible flow. Mathematical Models and Methods in Applied Sciences, 30 (5). pp. 847-865. ISSN 0218-2025

[thumbnail of Barrenechea-etal-MMMAS-2020-Well-posedness-and-H-div-conforming-finite-element-approximation-of-a-linearised]
Preview
Text (Barrenechea-etal-MMMAS-2020-Well-posedness-and-H-div-conforming-finite-element-approximation-of-a-linearised)
Barrenechea_etal_MMMAS_2020_Well_posedness_and_H_div_conforming_finite_element_approximation_of_a_linearised.pdf
Accepted Author Manuscript

Download (399kB)| Preview

    Abstract

    We consider a linearised model of incompressible inviscid flow. Using a regularisation based on the Hodge Laplacian we prove existence and uniqueness of weak solutions for smooth domains. The model problem is then discretised using H(div)-conforming finite element methods, for which we prove error estimates for the velocity approximation in the L2-norm of order O(hk+1/2). We also prove error estimates for the pressure error in the L2-norm.

    ORCID iDs

    Barrenechea, Gabriel ORCID logoORCID: https://orcid.org/0000-0003-4490-678X, Burman, Erik and Guzman, Johnny;